Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 355, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 2, 2014, 6:08 PM CDT for Hinds County, Rankin County, Mississippi. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2014, 6:08 PM CDT (23:08 UTC)
- Expired
- Sep 2, 2014, 6:35 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hinds County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 20 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 6:10 PM CDT | TSTM WND DMG | Richland, MS | TREE FELL ON POWERLINE CAUSING POWER OUTAGES IN THE SOUTH GATE SUBDIVISION. |
| Sep 2, 6:27 PM CDT | TSTM WND DMG | Wsw Brandon, MS | UTILITY LINES DOWNED AT MARQUETTE ROAD AND MARK DR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272
WUUS54 KJAN 022308
SVRJAN
MSC049-121-022345-
/O.NEW.KJAN.SV.W.0355.140902T2308Z-140902T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 608 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLINTON TO MONTEREY...AND MOVING NORTHEAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PEARL AROUND 635 PM CDT.
JACKSON AROUND 640 PM CDT.
BRANDON AND FLOWOOD AROUND 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3226 9043 3240 9024 3240 9014 3231 8987
3214 9009
TIME...MOT...LOC 2308Z 236DEG 10KT 3229 9036 3220 9010
HAIL...<.75IN
WIND...60MPH
$$
BYB2 follow-up statements
615
WWUS54 KJAN 022325
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT TUE SEP 2 2014
MSC049-022335-
/O.CAN.KJAN.SV.W.0355.000000T0000Z-140902T2345Z/
HINDS MS-
625 PM CDT TUE SEP 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HINDS COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3225 9020 3227 9018 3229 9017 3229 9016
3232 9016 3235 9011 3238 9009 3231 8987
3218 9004
TIME...MOT...LOC 2325Z 241DEG 20KT 3229 9006
$$
MSC121-022345-
/O.CON.KJAN.SV.W.0355.000000T0000Z-140902T2345Z/
RANKIN MS-
625 PM CDT TUE SEP 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RANKIN
COUNTY UNTIL 645 PM CDT...
AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEARL...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRANDON AROUND 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3225 9020 3227 9018 3229 9017 3229 9016
3232 9016 3235 9011 3238 9009 3231 8987
3218 9004
TIME...MOT...LOC 2325Z 241DEG 20KT 3229 9006
HAIL...<.75IN
WIND...60MPH
$$
BYB674
WWUS54 KJAN 022335
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT TUE SEP 2 2014
MSC121-022344-
/O.CAN.KJAN.SV.W.0355.000000T0000Z-140902T2345Z/
RANKIN MS-
635 PM CDT TUE SEP 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RANKIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN AND EASTERN
PORTIONS OF RANKIN COUNTY...INCLUDING PELAHATCHIE AND PUCKETT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON.
LAT...LON 3225 9020 3227 9018 3229 9017 3229 9016
3232 9016 3235 9011 3238 9009 3231 8987
3218 9004
TIME...MOT...LOC 2334Z 270DEG 21KT 3227 9004
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 4:38 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 2, 4:38 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 438 PM CDT TUE SEP 2 2014 .DISCUSSION... TONIGHT THROUGH WEDNESDAY NIGHT... BETTER MOISTURE CONVERGENCE SUPPORTED INITIAL DEVELOPMENT OF SHOWER AND TSTM ACTIVITY OVER NORTH CENTRAL INTO NORTHEAST MS EARLIER THIS AFTERNOON...BUT IT IS NOW MOST PREVALENT OVER PORTIONS OF NORTHEAST LOUISIANA EXTENDING NORTHEASTWARD INTO NORTH CENTRAL MS. LOOKING AT STORM TOTAL PRECIP...THERE HAS BEEN A RELATIVE MIN IN ACTIVITY ALONG THE I-20 CORRIDOR FROM RAYVILLE TO THE VICKSBURG AREA UP UNTIL NOW... BUT WITH SEVERAL NEARBY CONVECTIVE CLUSTERS...THIS WILL LIKELY NOT REMAIN THE CASE AS WE GO THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING. STORM INTENSITY HAS BEEN STRONG AT TIMES WITH LAPSE RATES MARGINAL FOR SUPPORTING A FEW SEVERE STORMS. EXPECT LESSER BUT CONTINUED CHANCES FOR SHOWER/TSTMS ALONG THE HWY 84 AND I-59 CORRIDORS. CONVECTION SHOULD DIMINISH WITH SUNSET AND HAVE KEPT SMALL POPS GOING IN THE FORECAST FOR LATE TONIGHT ACROSS PORTIONS OF NORTH CENTRAL MS WITH SOME NWP GUIDANCE STILL SUPPORTING IT. THE SUBTROPICAL RIDGE AXIS WILL PERSIST AND BECOME SLIGHTLY MORE FIXED OVER THE LOWER MS VALLEY REGION WEDNESDAY THROUGH WEDNESDAY NIGHT. MODELS GENERALLY AGREE THAT DIURNAL SHOWER AND THUNDERSTORM ACTIVITY WILL BE FOCUSED ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR AND THAT COVERAGE WILL BE LESS THAN TODAY DUE TO LESS INFLUENCE FROM THE WESTERLIES. A SIMILAR HOT AND HUMID AIRMASS WILL PERSIST WITH THERMODYNAMIC PROFILES SUPPORTIVE OF A FEW STRONG TO SEVERE THUNDERSTORMS...AND VERY MOIST AIR WITH PRECIPITABLE WATER ABOVE TWO INCHES SUPPORTS WILL SUPPORT LOCALLY HEAVY RAINFALL. THE ACTIVITY WILL DIMINISH QUICKLY WITH SUNSET. /EC/ THURSDAY THROUGH MONDAY... DEEP LAYERED RIDGE LOOKS TO REMAIN ANCHORED OVER THE LOWER CONUS THROUGH THE PERIOD. THIS SHOULD KEEP THE MOIST AND UNSTABLE AIRMASS LOCKED IN PLACE AND A CONTINUATION OF THE SENSIBLE WEATHER WE HAVE BEEN EXPERIENCING. WILL PRETTY MUCH HAVE TO CONTEND WITH AFTERNOON/EVENING AIRMASS CONVECTION EACH DAY THROUGH THE EXTENDED TIME FRAME. ALTHOUGH CONVECTIVE COVERAGE SHOULD REMAIN SCATTERED...STORMS MAY BE SOMEWHAT MORE NUMEROUS OVER THE SOUTH WHERE INTERACTIONS WITH THE SEA BREEZE MAY BE ENCOUNTERED. WENT CLOSE TO GFS MOS MAXIMUMS WITH HIGHS IN THE LOW TO MID 90S AS BELIEVE THIS LEVEL OF WARMING WILL STILL BE LIKELY GIVEN MID AFTERNOON CONVECTIVE INITIATION TIMES. MOVING INTO THE WEEKEND...SUBTLE MID LEVEL TROFFINESS OVER THE EASTERN PORTIONS OF THE COUNTRY WILL ALLOW A WEAK COLD FRONT TO EASE INTO THE REGION FROM THE NORTH SATURDAY NIGHT/SUNDAY. THE BOUNDARY LOOKS AS THOUGH IT WILL QUICKLY STALL OVER THE NORTH AND NOT OFFER ANYMORE THAN AN INCREASE IN CONVECTIVE COVERAGE FOR THE REMAINDER OF THE WEEKEND AND THE FIRST PART OF NEXT WEEK. WHILE THE COOL AIR BEHIND THE BOUNDARY SHOULD STAY TO THE NORTH OF THE AREA...INCREASED CONVECTION SUNDAY AND MONDAY SHOULD ONLY ALLOW MAXIMUMS TO REACH AROUND 90...BUT OVERNIGHT LOWS WILL REMAIN IN THE LOWER 70S./26/ && .AVIATION...SHRA/TSRA ACTIVITY WILL DISSIPATE EARLY THIS EVENING. THERE IS UNCERTAINTY ABOUT FOG/STRATUS DEVELOPMENT LATE TONIGHT INTO EARLY WEDNESDAY MORNING AND TAFS REFLECT AN OPTIMISTIC EXPECTATION IN THAT REGARD. EXPECT ANOTHER ROUND OF SHRA/TSRA TO DEVELOP WEDNESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 94 72 95 / 27 32 19 23 MERIDIAN 72 94 71 95 / 30 41 17 23 VICKSBURG 72 94 72 96 / 25 24 19 23 HATTIESBURG 75 95 73 95 / 27 50 21 31 NATCHEZ 74 92 72 95 / 28 40 23 29 GREENVILLE 73 94 73 96 / 26 19 14 20 GREENWOOD 73 94 72 96 / 31 27 14 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/26/
Hazardous weather outlook, Sep 2, 3:51 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT TUE SEP 2 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 351 PM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Sep 2, 5:16 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HEAVY RAIN JACKSON 32.32N 90.21W
09/02/2014 U0.00 INCH HINDS MS PUBLIC
REPORT OF 1 TO 1.5 INCHES OF WATER ON SAVANNAH STREET IN
JACKSON...WITH AT MOST UP TO 3 INCHES OF WATER PONDING ON
THE STREET.
&&
DCOXLocal storm report, Sep 2, 5:28 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD 6 SSW JACKSON 32.24N 90.23W
09/02/2014 HINDS MS PUBLIC
FLASH FLOODING REPORTED ALONG ARCHER AVE. VIA MPING.
&&
DLLocal storm report, Sep 2, 5:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND GST 3 ESE LITTLE YAZOO 32.70N 90.33W
09/02/2014 E50.00 MPH YAZOO MS LAW ENFORCEMENT
REPORT OF A TREE DOWN ON DOVER ROAD.
&&
DCOXLocal storm report, Sep 2, 5:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD YAZOO CITY 32.86N 90.41W
09/02/2014 YAZOO MS LAW ENFORCEMENT
FLASH FLOODING AT INTERSECTION OF 12TH STREET AND JACKSON
STREET.
&&
DCOXLocal storm report, Sep 2, 5:43 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD FLORA 32.55N 90.31W
09/02/2014 MADISON MS LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AROUND FLORA
&&
DLLocal storm report, Sep 2, 5:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FLASH FLOOD 4 W FLOWOOD 32.33N 90.18W
09/02/2014 HINDS MS LAW ENFORCEMENT
VEHICLE STRANDED AT STATE ST AND WOODROW WILSON AVE IN
JACKSON
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 12:36 PM CDT | Special Weather Statement | JAN | Oktibbeha | 29 min |
| Sep 2, 1:08 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Sep 2, 2:18 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Sep 2, 2:49 PM CDT | Special Weather Statement | JAN | Kemper | 31 min |
| Sep 2, 3:01 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Sep 2, 3:35 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| Sep 2, 3:52 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 28 min |
| Sep 2, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 48 min |
| Sep 2, 4:35 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Yazoo | 115 min |
| Sep 2, 4:53 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Sep 2, 4:57 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Sep 2, 5:11 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Sep 2, 5:31 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
| Sep 2, 6:12 PM CDT | Flash Flood Warning | JAN | Copiah | 2 hr |
| Sep 2, 6:22 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 53 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.